Ireland became one of the latest countries to stop using AstraZeneca’s COVID-19 vaccine; temporarily suspending the vaccination against coronavirus. Far from the normal side effects of the vaccine such as nausea, vomiting, etc. It was suspended due to the disturbing reports from Norway of a serious increase in blood clotting in some residents who were recently vaccinated. Based on the reports, about three health workers in Norway who had recently received the AstraZeneca COVID-19 vaccine were currently being treated in the hospital for bleeding, increased blood clots, and a low count of blood platelets.
Denmark, Norway, and other countries have temporarily suspended the use of the vaccine over the alarming blood clotting issues. A reported case in Northern Italy also brought about the suspension of AstraZeneca vaccines after a teacher died following his vaccination.
Deputy Chief Medical Officer Ronan Glynn expressed his concerns that one of the reasons Ireland acted now was that it was due to administering another batch of the AstraZeneca vaccine to people of a similar age with serious underlying conditions as those who took the vaccine earlier.
Temporarily banning the vaccine might have been a little exaggerated because all medications have side effects and not everyone’s system can adapt to specific changes. This isn’t to say the government concerns should have been warded off, but other measures could have been put in place. The reports on the effect of the AstraZeneca vaccine should be compared to its side effects. Also, further reports should have been made about the history of the patients who reacted negatively to the vaccine before the decision was implemented.
Personally, temporarily suspending the vaccine is logical but shouldn’t have been mandated. We can’t make an irrational decision on the vaccine based on a few numbers of negative reported cases.
The county is hoping to resume the vaccination soon due to the fact that no solid evidence or proof has been sufficient enough to state that the AstraZeneca vaccine resulted in an increased risk of blood clotting in very few cases that were vaccinated. Reports and investigations are still being reviewed and conducted to lift the temporary suspension of the vaccine.